Heart problems post meningitis?: Has anyone... - Meningitis Now

Meningitis Now

5,919 members1,966 posts

Heart problems post meningitis?

vloaiza09
vloaiza09

Has anyone had heart issues after meningitis? I had meningitis/encephalitis and I’m having sharp chest pains that are not going away but all results come back normal... I’m so stumped. I’m pretty sure it’s not acid reflux. Any thoughts would be great!

6 Replies

Hi I had pain in my jaw, upper arms and chest which worried me for months. I had an ecg and all was fine . They just died down after a while. I think it was all a sign of doing too much. If I woke up with the arm pain in the morning I knew what was coming and that it would be mostly a sofa day. If it happened mid day I knew I had to rest a few hours.

Thank you. Maybe you’re right.. it’s my body telling me I’m doing too much. Have you gotten recurrent infections since meningitis? That seems to be my issue

Yes. I kept being admitted. I felt like I was getting meningitis all over again. Between numbness and dead legs, peripheral neuropathy, aching joints, migraines, neck and back pain, sensitivities to light and sound. Had it all. As times goes by it started to break up and I got longer and longer between the recurrences. It took 2 and half years to really get back to normality. My stamina will never be the same tho.

Wow is it sad to hear this as a relief?? Lol I’m only one year post meningitis/encephalitis. I’m sick and tired of feeling sick and tired. Hopefully by another year I’ll be better. Any recurrent lung infections? That seems to be my issue the most. No can explain where it’s coming come from. I also got put on a migraine medication that’s also a mild anti seizure med and wow what a difference it has made in my life! With barely any side effects (knock on wood) it continues that way. I was having constant neck pain and migraines on a daily and i didn’t want to take any meds. But I finally gave in.

No lung infections but I was on antiseizure meds too. I started on low dose, it worked instantly but every couple of months the headaches caught up and I would have to up the meds until it was unsafe to to up them any more. I also think these had something to do with my chest pain as well as overdoing things. I decided to gradually wean myself off the meds and I am totally med free. At he higher levels they made me aggressive, massive highs and lows. I was on Toperimate tablets.

That’s what I’m on.! Interesting. Unfortunately my chest pain has been there since like day one, it’s the frequency of chest pain changes. Recently it has been when I work out. I was trying to get back being healthy and working out but ido what happened suddenly I’m back to feeling like crap and having these issues and it only gets worse with exertion, I will try to workout less vigorously soon. For the anti seizure med, My goal is to keep it at the lowest dose. I’d rather not up it. If I have to live with some headaches and neck pains every few months that’s fine with me. Better than everyday like before. But I will keep a look out on mood changes.

You may also like...